Alert archive / New Hampshire / Areal Flood Warnings in 2012
Areal Flood Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at May 29, 2012, 7:44 PM EDT for Cheshire County, New Hampshire. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 7:44 PM EDT (23:44 UTC)
- Expired
- May 30, 2012, 1:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Cheshire County, NH
The radar
The Albany radar (KENX), 149 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:21 PM EDT | FLOOD | Sullivan, NH | ROUTE 9 CLOSED DUE TO FLOODING. CARS STUCK IN FLOODWATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
245
WGUS41 KBOX 292344
FLWBOX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT TUE MAY 29 2012
NHC005-300545-
/O.NEW.KBOX.FA.W.0001.120529T2344Z-120530T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-
744 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF KEENE...
* UNTIL 145 AM EDT WEDNESDAY
* AT 740 PM EDT TRAINED SPOTTERS HAVE REPORTED NUMEROUS ROADS
FLOODED ACROSS NORTHERN CHESHIRE COUNTY AS WELL AS A FEW STREAMS ARE
RAPIDLY RISING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4314 7217 4313 7204 4296 7206 4294 7205
4282 7255 4288 7256 4292 7253 4295 7254
4298 7248 4301 7245 4305 7247 4308 7245
4316 7246 4316 7242 4314 7242 4314 7238
4316 7238 4319 7216
$$
DUNTEN2 follow-up statements
845
WGUS81 KBOX 300101
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
901 PM EDT TUE MAY 29 2012
NHC005-300545-
/O.CON.KBOX.FA.W.0001.000000T0000Z-120530T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-
901 PM EDT TUE MAY 29 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR URBAN
AREAS AND SMALL STREAMS IN NORTHERN CHESHIRE COUNTY...
AT 858 PM EDT TRAINED SPOTTER REPORTED THAT FERRY BROOK IS OUT OF
ITS BANKS AND HAS FLOODED ROUTE NINE. THERE HAVE ALSO BEEN REPORTS
OF CONTINUOUS FLOODED ROADS WITHIN THE KEENE NEW HAMPSHIRE VICINITY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4314 7217 4313 7204 4296 7206 4294 7205
4282 7255 4288 7256 4292 7253 4295 7254
4298 7248 4301 7245 4305 7247 4308 7245
4316 7246 4316 7242 4314 7242 4314 7238
4316 7238 4319 7216
$$
DUNTEN004
WGUS81 KBOX 300302
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1102 PM EDT TUE MAY 29 2012
NHC005-300545-
/O.CON.KBOX.FA.W.0001.000000T0000Z-120530T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-
1102 PM EDT TUE MAY 29 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR URBAN
AREAS AND SMALL STREAMS IN NORTHERN CHESHIRE COUNTY...
AT 1038 PM EDT TRAINED SPOTTER REPORTS CONTINUOUS FLOODED ROADS
WITHIN THE KEENE NEW HAMPSHIRE VICINITY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4314 7217 4313 7204 4296 7206 4294 7205
4282 7255 4288 7256 4292 7253 4295 7254
4298 7248 4301 7245 4305 7247 4308 7245
4316 7246 4316 7242 4314 7242 4314 7238
4316 7238 4319 7216
$$
DUNTENWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at May 29, 7:39 PM EDT, 5 minutes earlier.
Area forecast discussion, May 29, 7:39 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT TUE MAY 29 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT AND
WEDNESDAY AS A COLD FRONT SLOWLY MOVES THROUGH. COOLER AND LESS
HUMID AIR WILL PUSH INTO NEW ENGLAND LATER THURSDAY AND FRIDAY. THE
REMNANTS OF TROPICAL STORM BERYL WILL PASS WELL SOUTH OF THE REGION
LATE THIS WEEK. ANOTHER WEATHER SYSTEM MAY BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE AREA FRIDAY NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONTINUING TO MONITOR SEVERE CELLS ACROSS S NH. SVR TSTM WATCH IN
EFFECT UNTIL 02Z THERE. ALSO MONITORING CLOSELY FOR POSSIBILITY OF
DEVELOPING AND MIGRATING CELLS THAT MAY MOVE INTO W MA. PLEASE
MONITOR OUR WEBSITE /WEATHER.GOV/BOSTON/ FOR LATEST UPDATES AND
WARNINGS.
NOTING A SHARP TEMP SPREAD FROM E MA/S CENTRAL AND SE NH VS. THE FAR
WESTERN AREAS AS SEA BREEZE CONTINUES AT 21Z. FOG BANK ALSO HUGGING
THE COAST FROM NEAR BOSTON NORTHWARD. STILL EXPECT WINDS TO VEER TO
S-SW AND TEMPS WILL JUMP UP A BIT. TIMING IS IN QUESTION THOUGH.
MAIN ATTENTION IS THE CONVECTION MOVING OUT OF NY STATE AHEAD OF
APPROACHING FRONT. WITH HIGH PWATS OF 1.6 TO 1.8 INCHES ADVECTING
INTO THE REGION WITH THE FRONT AND ON THE S-SW WINDS...WILL LIKELY
SEE POCKETS OF HEAVY RAINFALL WITH ANY THUNDERSTORM OVERNIGHT.
EXPECT LIKELY POPS FOR MOST AREAS OVERNIGHT...THOUGH APPEARS THE
SEVERITY OF THE STORMS WILL DIMINISH AFTER DARK. WILL REMAIN RATHER
MILD AND HUMID WITH OVERNIGHT LOWS ONLY IN THE 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY...
SHORT RANGE MODELS SUGGEST THE FRONT WILL PUSH OFFSHORE DURING THE
MORNING WITH LEFTOVER SCT SHOWERS AND A FEW THUNDERSTORMS. LOOKS
LIKE A SECOND FRONT WITH SHORT WAVE WILL CAUSE ANOTHER PULSE OF SCT
SHOWERS/TSTMS DURING LATE MORNING AND AFTERNOON WILL PUSH THROUGH
CENTRAL AND SOUTHERN AREAS...THOUGH THERE IS SOME TIMING
DISCREPANCIES AMONGST THE MODELS. EXPECT LIGHT WINDS MAINLY W-SW
THROUGH THE DAY WITH LIGHT PRESSURE GRADIENT. COOLER AIR DOES NOT
WORK IN UNTIL SECOND TROUGH WORKS THROUGH. WILL STILL BE MILD BUT
NOT AS WARM AS TODAY. HIGHS WILL REACH THE UPPER 70S TO LOWER 80S
EXCEPT UPPER 60S TO LOWER 70S ON CAPE COD AND THE ISLANDS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* COOLER AND LESS HUMID THU/FRI
* SHOWERS/STORMS POSSIBLE FRI NIGHT INTO SAT
* DRY WEATHER RETURNS EARLY NEXT WEEK
MODELS REMAIN IN GOOD AGREEMENT ON LARGER SCALE WEATHER PATTERN
WHICH FEATURES CLOSED LOW OVER MIDWEST HEADING THROUGH GREAT
LAKES. THIS MAINTAINS TROUGHING OVER NORTHEAST AS A NUMBER OF
SHORT WAVES ROTATE AROUND IT.
WED NIGHT...
LEFTOVER SHOWERS SHOULD MOVE OFFSHORE THROUGH MIDNIGHT...THOUGH SOME
MAY LINGER ALONG THE S COAST AFTER MIDNIGHT. DRIER AIR STARTS TO
WORK INTO S NH/N MA.
THU AND FRI...
HIGH PRESSURE BUILDS OVER NEW ENGLAND BRINGING SOMEWHAT COOLER AND
LESS HUMID AIRMASS. UPPER RIDGE REMAINS IN PLACE WHICH SHOULD KEEP
US DRY INTO FRI EVENING...ALTHOUGH WE SHOULD SEE SOME INCREASE IN
CLOUDS BY END OF DAY.
SAT AND SUN...
LOW PRESSURE LIFTING THROUGH GREAT LAKES WILL PUSH A FRONTAL
SYSTEM THROUGH REGION. LATEST HPC GUIDANCE WHICH IS NOT FAR FROM
12Z GFS BRINGS TRIPLE POINT THROUGH WESTERN NEW ENGLAND MEANING WE
SHOULD SPEND SOME TIME IN WARM SECTOR...ALTHOUGH S/SE FLOW MAY
LIMIT AMOUNT OF INSTABILITY. COLD FRONT IS EXPECTED TO SWING
THROUGH SAT AFTERNOON AND EVENING...THOUGH WITH UPPER LOW HANGING
BACK TO OUR W CLEARING BEHIND FRONT SHOULD BE SLOW. MAY SEE MORE
IN WAY OF CLOUDINESS SUN THAN CURRENTLY EXPECTED GIVEN PRESENCE OF
COLD POOL ALOFT.
MON AND TUE...
LARGER DIFFERENCES APPEAR ON MODELS SO TRENDED FORECAST MORE
TOWARD HPC GUIDANCE...WHICH TAKES UPPER LOW OFFSHORE AND ALLOWS
HIGH PRESSURE TO BUILDS INTO REGION.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
MODERATE CONFIDENCE IN TAFS. IFR/LIFR CIGS BEGINNING TO SPREAD
INLAND FROM COAST AND EXPECT THIS TO COVER MUCH OF RI AND EASTERN
MA TONIGHT. AT SAME TIME LINE OF TSTMS WILL MOVE E AND WILL BRING
ABOUT A 2HR PERIOD OF TSRA TO MOST TERMINALS WITH MVFR OR IFR
CONDITIONS. TIMING OF ONSET OF LOWER CIGS/VSBYS MAY BE A FEW
HOURS TOO FAST.
ANY LEFTOVER MVFR CONDITIONS IN SCT SHOWERS AND PATCHY FOG WED SHOULD
IMPROVE TO VFR FROM N-S DURING THE MORNING. MAY SEE IFR VSBYS IN
PATCHY FOG LINGERING ALONG THE COAST ALL DAY.
KBOS TAF...MODERATE CONFIDENCE.
LIFR CONDITIONS SHOULD SETTLE IN QUICKLY THIS EVENING BUT WINDS
WILL TAKE A FEW MORE HOURS TO VEER TO S. MORE CONFIDENT ON TIMING
OF TSRA LATE TONIGHT AND ON IMPROVEMENT TO VFR WED.
KBDL TAF...MODERATE CONFIDENCE.
CIGS MAY FALL LOWER IN TSRA EARLY TONIGHT BUT TIMING LOOKS GOOD
BASED UPON RADAR. POTENTIAL FOR IFR CIGS/VSBYS LATE TONIGHT AND
EARLY WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WEDNESDAY NIGHT...MODERATE CONFIDENCE. MVFR POSSIBLE IN SCT
SHOWERS/TSTMS.
THURSDAY AND FRIDAY...HIGH CONFIDENCE. VFR.
SATURDAY...MODERATE CONFIDENCE. MVFR POSSIBLE IN SCT SHOWERS.
SUNDAY...MODERATE CONFIDENCE. MVFR CIGS POSSIBLE.
&&
.MARINE...
TONIGHT...NOTED REPORTS FROM AUTOMATED BUOYS ACROSS THE SOUTHERN
WATERS THAT THE SEAS ARE RUNNING 1-2 FEET LOWER THAN FORECAST.
HAVE BACKED OFF...BUT STILL COULD SEE 5 FOOT SEAS ACROSS THE
SOUTHERN OUTER WATERS ON THE S-SW WINDS. DROPPED THE SMALL CRAFT FOR
HAZARDOUS SEAS FOR BLOCK ISLAND AND RHODE ISLAND SOUNDS. S-SW WINDS
MAY GUST UP TO 20 KT MAINLY ON THE SOUTHERN WATERS EARLY TONIGHT.
WILL SEE TSTMS DEVELOP MAINLY AROUND OR AFTER MIDNIGHT ALONG WITH
PATCHY FOG THAT WILL REDUCE VSBYS. MAY SEE LOCALLY GUSTY WINDS IN
ANY TSTMS.
WEDNESDAY...EXPECT WINDS REMAINING BELOW SMALL CRAFT CRITERIA. SEAS
ON THE SOUTHERN OUTER WATERS SHOULD SUBSIDE BELOW 5 FT.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
DIMINISHING WINDS AND SEAS EXPECTED WED NIGHT AS FRONT HEADS
OFFSHORE. HIGH PRESSURE BUILDS OVER WATERS FRI AND SAT WITH LIGHT
WINDS AND LOCAL SEA BREEZES. MAY SEE SWELLS FROM REMNANTS OF BERYL
ON OUTER S COASTAL WATERS WHICH MAY PROMPT SCA.
LOW PRESSURE LIFTING ACROSS GREAT LAKES SAT WILL BRING INCREASING
SE WINDS AND BUILDING SEAS WHICH MAY REACH SCA. SYSTEM DEPARTS SUN
WITH DIMINISHING WINDS AND SEAS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
WEDNESDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ256.
&&
SYNOPSIS...EVT/JWD
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...JWD
AVIATION...JWD
MARINE...EVT/JWDHazardous weather outlook, May 29, 5:58 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 558 PM EDT TUE MAY 29 2012 CTZ004-MAZ005-006-013-014-026-302200- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. MINOR URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ002>004-008>012-NHZ011-012-015-302200- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 558 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015>024-RIZ001>008-302200- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-302200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT...MAINLY ON THE SOUTH COASTAL WATERS. STORMS MAY PRODUCE WIND GUSTS TO 40 KNOTS AND REDUCED VISIBILITY IN HEAVY RAIN. IN ADDITION...AREAS OF DENSE FOG WILL REFORM TONIGHT ON THE SOUTH COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 5:07 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 N CHESTERFIELD 42.91N 72.47W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON WIRES
&&
AEDLocal storm report, May 29, 5:23 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
&&
AEDLocal storm report, May 29, 5:28 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
LASTED FOR 5 MINUTES
&&
AEDLocal storm report, May 29, 5:47 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ALSTEAD 43.15N 72.37W
05/29/2012 M1.00 INCH CHESHIRE NH LAW ENFORCEMENT
FALLING CONTINUOUSLY
0450 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0458 PM TSTM WND DMG 2 N CHESTERFIELD 42.91N 72.47W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON WIRES
0500 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
0508 PM TSTM WND DMG EAST ALSTEAD 43.12N 72.28W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON POWER LINES
0525 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
LASTED FOR 5 MINUTES
&&
AEDLocal storm report, May 29, 6:15 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ALSTEAD 43.15N 72.37W
05/29/2012 M1.00 INCH CHESHIRE NH LAW ENFORCEMENT
FALLING CONTINUOUSLY
0450 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0458 PM TSTM WND DMG 2 N CHESTERFIELD 42.91N 72.47W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON WIRES
0500 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
0508 PM TSTM WND DMG EAST ALSTEAD 43.12N 72.28W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON POWER LINES
0510 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.00 INCH CHESHIRE NH CO-OP OBSERVER
NWS COOP
0525 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
LASTED FOR 5 MINUTES
0537 PM HAIL KEENE 42.93N 72.28W
05/29/2012 M0.88 INCH CHESHIRE NH NONE
0613 PM FLASH FLOOD KEENE 42.95N 72.30W
05/29/2012 CHESHIRE NH AMATEUR RADIO
NUMEROUS REPORTS OF FLOODED ROADS IN KEENE
&&
AEDSpecial weather statement, May 29, 6:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT TUE MAY 29 2012
MAZ002-003-008-010-011-NHZ011-292330-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
634 PM EDT TUE MAY 29 2012
AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM NORTHFIELD TO SOUTHAMPTON...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF GREENFIELD TO 8 MILES
SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NORTHAMPTON...SOUTHAMPTON...
SUNDERLAND...MONTAGUE...EASTHAMPTON...HATFIELD...WINCHESTER...
HADLEY...WEST SPRINGFIELD...LEVERETT...HOLYOKE...ERVING...
WARWICK...AMHERST...AGAWAM...WENDELL...SOUTH HADLEY...CHICOPEE...
GRANBY...SHUTESBURY...SPRINGFIELD...EAST LONGMEADOW...PELHAM...NEW
SALEM...LUDLOW...BELCHERTOWN...WILBRAHAM AND HAMPDEN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4273 7262 4274 7260 4273 7247 4277 7249
4283 7229 4204 7234 4207 7277
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:04 PM EDT | Special Weather Statement | BOX | Cheshire | 41 min |
| May 29, 3:16 PM EDT | Special Weather Statement | BOX | Cheshire | 44 min |
| May 29, 3:19 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 41 min |
| May 29, 3:30 PM EDT | Tornado Warning | BOX | Cheshire | 45 min |
| May 29, 3:42 PM EDT | Special Weather Statement | BOX | Cheshire | 48 min |
| May 29, 3:51 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 54 min |
| May 29, 4:24 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 3 hr |
| May 29, 4:37 PM EDT | Tornado Warning | BOX | Cheshire | 38 min |
| May 29, 4:45 PM EDT | Flash Flood Warning | BOX | Cheshire | 3 hr |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 66 min |
| May 29, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 62 min |
| May 29, 6:39 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 66 min |
| May 29, 7:09 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 25 min |
| May 29, 7:32 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
Nearby
Areal Flood Warnings in New Hampshire, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.